What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 15, 9:41 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 15, 9:41 AM EST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1041 AM EDT Sun Apr 15 2018
.MORNING UPDATE...
An active weather day is anticipated with rounds of showers
and thunderstorms, a few of which may be severe. The
primary threat today will be damaging wind gusts. A band of
strong southerly winds exists from one to two thousand feet
off the ground. As storms move through this layer,
precipitation can mix these winds down to the surface,
resulting in gusts of 50 to 60 mph, and sporadic wind
damage. A low tornado threat also exists, mainly along the
Nature Coast where more directional wind shear is present.
Storms look to begin affecting the Nature Coast in the next
hour, shifting eastward and impacting the Tampa/St Pete
region through the mid to late afternoon, and eventually
into south Florida this evening. Strong gusty winds will
exist well ahead of the line of storms, with gusts of 30 to
40 mph possible in some areas. These winds will also impact
marine weather, with boating conditions expected to
deteriorate today, remaining unfavorable through tonight and
into Monday. Increasing surf will result in a high rip
current risk at area beaches as well.
The forecast is largely on track through tonight. Slight
modifications were made to PoP/weather grids to reflect the
evolution of storms across the region. Winds and wind gusts
were also nudged up over land just slightly.
&&
.AVIATION (12z TAFs)...
A powerful cold front will move through the area during the
period, bringing strong gusty winds up to 30 to 40 knots,
and a period of showers and thunderstorms. Low ceilings and
reduced visibilities will develop ahead of the line of
storms, and persist as they move through. Storms should
eventually clear all terminals after 00z with gusty winds
persisting.
&&
.MARINE...
Dangerous marine conditions will continue into tomorrow as
a powerful late season front moves across the waters. The
front will bring showers and thunderstorms with winds
gusting in excess of 30 to 40 mph at times. Sustained winds
of 20 to 25 knots will occur both ahead of and behind the
front, allowing seas to build to 9 top 10 feet offshore.
Despite improving winds Monday, seas will remain elevated
with small craft conditions persisting. By mid week, high
pressure will settle in over the waters with improving winds
and seas.
&&
.Preliminary Point Temps/PoPs...
TPA 78 61 67 55 / 90 20 0 0
FMY 85 65 75 56 / 80 50 0 0
GIF 84 58 71 52 / 80 30 0 0
SRQ 77 63 67 55 / 80 10 0 0
BKV 80 55 66 45 / 90 20 0 0
SPG 80 61 68 59 / 90 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday afternoon for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Lake Wind Advisory until 8 PM EDT this evening for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-
Highlands-Inland Charlotte-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Gulf waters...Small Craft Advisory until 8 PM EDT Monday for Charlotte
Harbor and Pine Island Sound-Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...84/Austin
UPPER AIR...57/McMichael
DECISION SUPPORT...57/McMichaelHazardous weather outlook, Apr 15, 3:08 AM EST, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
408 AM EDT Sun Apr 15 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-152015-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
408 AM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
There is a slight risk of severe thunderstorms today with damaging
winds and isolated tornadoes possible. There will also be strong
storms capable of producing very gusty winds...locally heavy
rains...and frequent deadly lightning strikes.
...RIP CURRENT IMPACT...
Breaking waves and rough surf on the Gulf of Mexico will create a
high risk of rip currents along area beaches.
...MARINE IMPACTS...
Increasing southerly winds shifting to the west during later
today and tonight will create hazardous boating conditions for
small craft operators. Winds become 20 to 25 knots with higher
gusts...possibly reaching gale force...especially near thunder-
storms and seas builds to 8 feet offshore through tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
...RIP CURRENT IMPACT...
Breaking waves and rough surf continue on the Gulf of Mexico
through Tuesday with a high risk of rip currents along area
beaches.
...MARINE IMPACTS...
Wind speeds of up to 20 to 25 knots...with some higher gusts...
along with seas up to 10 feet well offshore continue through
Monday with hazardous boating conditions for small craft
operators.
.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.
RKR
In the hours before
Local storm report, Apr 15, 12:33 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
133 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 4 WNW CLEARWATER 27.98N 82.83W
04/15/2018 M39 MPH GMZ853 FL BUOY
CLEARWATER BEACH STATION MEASURED A 34-KNOT WIND GUST
AHEAD OF A LINE OF STORMS.
&&
CARLISLESpecial weather statement, Apr 15, 12:59 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
159 PM EDT SUN APR 15 2018
FLZ043-139-142-148-239-242-248-151900-
Coastal Citrus-Inland Hernando-Coastal Hernando-Inland
Citrus-Sumter-Coastal Levy-Inland Levy-
159 PM EDT SUN APR 15 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CITRUS...NORTHWESTERN
SUMTER...NORTHWESTERN HERNANDO AND LEVY COUNTIES...
At 158 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fowlers Bluff to 9 miles northwest
of Crystal River Airport to near Weeki Wachee Gardens. Movement was
north at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Inverness, Williston, Chiefland, Bronson, Homosassa Springs, Beverly
Hills, Williston Highlands, East Bronson, Inverness Airport, Black
Diamond, Williston Municipal Airport, Crystal River Airport, Manattee
Road, Homosassa, Weeki Wachee Gardens, Andrews, Inverness Highlands
South, Inverness Highlands North, North Weeki Wachee and Hernando.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2958 8278 2956 8275 2957 8266 2954 8265
2954 8256 2948 8255 2948 8241 2922 8240
2921 8254 2904 8254 2905 8246 2896 8231
2896 8220 2869 8217 2850 8273 2858 8272
2870 8276 2892 8277 2934 8301 2959 8291
TIME...MOT...LOC 1758Z 202DEG 45KT 2935 8294 2898 8267 2856 8270
TBWLocal storm report, Apr 15, 1:03 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
203 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 4 WSW CRYSTAL RIVER 28.88N 82.66W
04/15/2018 M45.00 MPH CITRUS FL MESONET
WIND GUST OF 45MPH AT HOME WEATHER STATION D4025
&&
NORMANLocal storm report, Apr 15, 1:09 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
209 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM MARINE TSTM WIND CEDAR KEY 29.15N 83.04W
04/15/2018 M47.00 MPH LEVY FL MESONET
SUSTAINED 37 MPH WITH PEAK GUST TO 47 MPH AT CKYF1
&&
NORMANSpecial weather statement, Apr 15, 1:10 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
210 PM EDT SUN APR 15 2018
FLZ043-050-148-149-151-248-249-251-151900-
Inland Hernando FL-Inland Pasco FL-Coastal Hernando FL-Sumter FL-
Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL-
Coastal Pasco FL-
210 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SUMTER...PASCO...
HERNANDO...PINELLAS AND WESTERN HILLSBOROUGH COUNTIES UNTIL 300 PM
EDT...
At 209 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Weeki Wachee to 15 miles west of St. Pete
Beach. Movement was east at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Seminole, New
Port Richey, Brooksville, Bushnell, Downtown Saint Petersburg,
Hudson, Fort Desoto Park, Holiday, Saint Petersburg, Lutz, St.
Petersburg, St. Pete Beach, Anna Maria, Weeki Wachee and Palm Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 PM EDT for central and
west central Florida.
LAT...LON 2827 8281 2850 8273 2872 8209 2761 8262
2753 8275 2753 8279 2758 8283 2772 8281
2786 8291 2812 8288 2821 8292
TIME...MOT...LOC 1809Z 250DEG 28KT 2851 8258 2768 8298
TBWSpecial weather statement, Apr 15, 2:06 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
306 PM EDT SUN APR 15 2018
FLZ043-050-149-151-242-248-249-251-151945-
Inland Hernando FL-Inland Pasco FL-Inland Citrus FL-
Coastal Hillsborough FL-Sumter FL-Pinellas FL-Inland Hillsborough FL-
Coastal Pasco FL-
306 PM EDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS...SUMTER...
PASCO...CENTRAL HERNANDO...PINELLAS AND NORTHWESTERN HILLSBOROUGH
COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Wildwood to near Hernando
County Airport to near St. Pete Beach. Movement was northeast at 55
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Temple Terrace,
Seminole, Zephyrhills, Brooksville, Inverness, Wildwood, Dade City,
Bushnell, Downtown Saint Petersburg, Fort Desoto Park, Saint
Petersburg, Lutz, St. Petersburg, St. Pete Beach and St. Leo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 600 PM EDT for central and
west central Florida.
LAT...LON 2804 8279 2896 8224 2896 8196 2883 8195
2871 8196 2782 8244 2760 8273 2782 8288
TIME...MOT...LOC 1906Z 218DEG 49KT 2891 8214 2841 8241 2774 8271
Norman